Alert archive / Minnesota / Special Weather Statements in 2015
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at May 3, 2015, 9:32 AM CDT for Pope County, Minnesota. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2015, 9:32 AM CDT (14:32 UTC)
- Expired
- May 3, 2015, 10:00 AM CDT
- In force
- 28 min
- Issued by
- NWS Twin Cities, MN
County Pope County, MN
The radar
The Minneapolis radar (KMPX), 155 km from the middle of the area, began a volume at 14:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 2.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1098 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
869 WWUS83 KMPX 031432 SPSMPX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 932 AM CDT SUN MAY 3 2015 MNZ048-031500- POPE- 932 AM CDT SUN MAY 3 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN POPE COUNTY THROUGH 1000 AM CDT... AT 931 AM CDT...A STRONG THUNDERSTORM WAS OVER GLENWOOD AIRPORT...OR 20 MILES SOUTH OF ALEXANDRIA...MOVING EAST AT 20 MPH. DIME SIZE HAIL IS POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GLENWOOD...GROVE LAKE...VILLARD...WESTPORT...SEDAN...GLENWOOD AIRPORT...LAKE MINNEWASKA AND LONG BEACH. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN THE TWIN CITIES. LAT...LON 4548 9513 4551 9544 4569 9545 4572 9515 TIME...MOT...LOC 1431Z 269DEG 19KT 4561 9534 $$ JPC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at May 3, 6:45 AM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, May 3, 6:45 AM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 645 AM CDT SUN MAY 3 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 330 AM CDT SUN MAY 3 2015 MAIN CONCERN FOR TODAY IS THE SEVERE POTENTIAL LATE THIS AFTERNOON AND EARLY THIS EVENING FROM WEST CENTRAL WISCONSIN TO SOUTH CENTRAL MINNESOTA. THE FRONT EXPECTED TO KICK OFF THUNDERSTORMS THIS AFTERNOON WAS LOCATED FROM NORTH CENTRAL MN TO NERN SODAK AT 3 AM. A COUPLE CLUSTERS OF THUNDERSTORMS ARE ONGOING THIS MORNING AHEAD OF THIS FRONT...AND HAVE BEEN SHOWING SIGNS OF DIMINISHING DURING THE PAST COUPLE HOURS. THE IMPULSE RESPONSIBLE WILL PUSH EAST ACROSS CENTRAL/NORTHERN MN THROUGH EARLY MORNING AND THERE MAY NOT BE MUCH MORE THAN A FEW SHOWERS BY SUNRISE NORTH OF I-94. LITTLE WILL FOCUS ADDITIONAL DEVELOPMENT THROUGH THE EARLY AFTERNOON...ALTHOUGH CANNOT RULE OUT AN ISOLATED SHOWER OR STORM GIVEN THE PRESENCE OF LEFT OVER BOUNDARIES FROM OVERNIGHT. AS THE FRONT APPROACHES AND MID LEVEL LAPSE RATES STEEPEN ATOP A MOISTENING BOUNDARY LAYER THIS AFTERNOON...ADDITIONAL DEVELOPMENT WILL OCCUR FROM NWRN WI TO FAR ERN MN SOMETIME BETWEEN 19-21Z. THE BEST FORCING AND THUS MOST WIDESPREAD ACTIVITY WILL BE THERE THIS AFTERNOON...WITH MORE DISCRETE CELLS ACROSS SRN MN WHERE FORCING WILL BE WEAKER INITIALLY. A QLCS SHOULD FORM WITHIN A COUPLE HOURS OF INITIATION AND SAG SOUTHEAST BY EARLY EVENING. A FEW BOWING SEGMENTS MAY BRING STRONGER WIND GUSTS AND THE MORE INTENSE CORES MAY BE CAPABLE OF LARGE HAIL. DRIER AND COOLER AIR WILL PUSH IN TONIGHT WITH CLEAR SKIES EXPECTED OVERNIGHT. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 330 AM CDT SUN MAY 3 2015 LONGER TERM CONCERNS ARE TIMING OF UPPER LEVEL SHORT WAVE TROUGHS AND ATTENDANT SURFACE FRONTAL PASSAGES. TEMPERATURES COOL INTO EARLY IN THE WEEK...WITH TUESDAY LOOKING TO BE THE COOLEST DAY OF THE WEEK. OVERALL TREND IS ABOVE NORMAL WITH SEVERAL CHANCES FOR PRECIPITATION DURING THE PERIOD. INITIALLY...MONDAY WILL BE THE DRIEST DAY OF THE WEEK...WITH HIGH PRESSURE DOMINATING IN THE WAKE OF THE COLD FRONT. THE FRONTAL BOUNDARY THAT STALLS TO THE SOUTH OVER IOWA...WILL LIFT BACK NORTH AS A WARM FRONT MONDAY NIGHT AND TUESDAY. THIS SHOULD BRING IN MORE CLOUDS AND A DECENT SHOT OF SHOWERS AND A FEW THUNDERSTORMS ACROSS THE SOUTHERN PORTION OF THE CWA. INSTABILITY IS LIMITED WITH THIS SURGE OF MOISTURE...THEREFORE ANY SIGNIFICANT SEVERE THREAT IS MINIMAL. SOUTHWEST FLOW ALOFT THEN IS THE RULE THROUGH THE REMAINDER OF THE WEEK. THE NEXT SIGNIFICANT SHORT WAVE APPROACHED THE AREA LATER WEDNESDAY NIGHT AND THURSDAY AND SHOULD DRAG A FRONTAL BOUNDARY ACROSS THE AREA. THIS WILL BRING ANOTHER GOOD SHOT OF RAIN TO THE REGION...AS MOISTURE WILL HAVE INCREASED IN THE WAKE OF THE WARM FRONT. PRECIPITABLE WATER VALUES INCREASE TO AROUND 1.50 INCHES WEDNESDAY AND THURSDAY. THIS SHOULD BE ABLE TO GENERATE SOME MORE WIDESPREAD RAINFALL FOR THE AREA. CURRENTLY HAVE AROUND ONE HALF TO THREE QUARTERS OF AN INCH OF QPF FROM MONDAY THROUGH WEDNESDAY. THURSDAY LOOKS TO BE EVEN A BETTER DAY FOR RAIN FOR THE CWA. SOME MODEL DIFFERENCES IN TIMING AND MOVEMENT OF THE FRONT INTO THURSDAY NIGHT AS FLOW ALOFT TRENDS TO REMAIN MORE SOUTHWEST. WE MAY BE ABLE TO TRIM POPS FRIDAY INTO SATURDAY AS HIGH PRESSURE MOVES IN BEHIND THE FRONT. RETAINED THE SMALL CHANCE POPS FOR NOW...IN DEFERENCE TO MODEL TRENDS. ANOTHER SIGNIFICANT TROUGH COMES ASHORE OVER THE WESTERN CONUS LATE IN THE WEEK...AND WILL LIKELY AFFECT THE WEATHER LATER INTO NEXT WEEKEND. LOOKING AT MORE SENSIBLE WEATHER...THE FIRE WEATHER THREAT IS LESSENING WITH EACH WARM DAY AS SPRING GREEN UP CONTINUES. MONDAY AFTERNOON WILL SEE HUMIDITY DROPPING INTO THE LOWER 20S PERCENT AGAIN BUT NORTHEASTERLY FLOW IS NOT EXPECTED TO BE STRONG ENOUGH. FROST THREAT IS MINIMAL THIS WEEK AS WELL WITH THE AREA SEEING HIGHER DEWPOINTS. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING) ISSUED AT 645 AM CDT SUN MAY 3 2015 A COLD FRONT IS ABOUT TO REACH KAXN AND WILL CONTINUE PUSHING SOUTHEAST TODAY...REACHING THE TWIN CITIES AROUND MID AFTERNOON AND KEAU BY EARLY EVENING. CONFIDENCE REMAINS HIGH ON A BKN LINE OF STRONG TO SEVERE THUNDERSTORMS DEVELOPING NEAR OR JUST NORTH/EAST OF THE TWIN CITIES AROUND 20Z AND PROGRESSING ACROSS WEST CENTRAL WI AND SE MN THROUGH THE EARLY EVENING HOURS. CONTINUED THE TEMPO GROUP AT KEAU IN THE 22Z-00Z PERIOD ALONG WITH WIND GUSTS TO 45 KNOTS. KMSP...A COLD FRONT WILL PASS THE AIRFIELD AROUND 21Z WITH WINDS SWITCHING FROM SW TO NW. SCT SHRA/TSRA WILL ACCOMPANY THE FRONT IN THE 20Z-23Z PERIOD. /OUTLOOK FOR KMSP/ MON...VFR. WINDS N-NE 5-10 KTS. TUE...VFR EARLY. SHRA/TSRA AFTN/EVE WITH MVFR/IFR CIGS/VSBYS. WINDS SE 10-20 KTS. WED...VFR. CHC MVFR/IFR CIGS/VSBYS IN SHRA/TSRA. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...BORGHOFF LONG TERM...DWE AVIATION...BORGHOFF
Hazardous weather outlook, May 3, 4:45 AM CDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 445 AM CDT SUN MAY 3 2015 MNZ041>045-047>052-054>059-064>066-073-040915- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI- MEEKER-WRIGHT-YELLOW MEDICINE-RENVILLE-MCLEOD-REDWOOD- 445 AM CDT SUN MAY 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ADDITIONAL THUNDERSTORM CHANCES OCCUR TUESDAY THROUGH SATURDAY BUT THE SEVERE WEATHER THREAT IS LOW. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ053-060>063-067>070-074>076-082-083-091-WIZ014-015-023-040915- CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-SIBLEY-CARVER-SCOTT- DAKOTA-BROWN-NICOLLET-LE SUEUR-WATONWAN-BLUE EARTH-MARTIN-POLK- BARRON-ST. CROIX- 445 AM CDT SUN MAY 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. SEVERE WEATHER THREATS INCLUDE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ADDITIONAL THUNDERSTORM CHANCES OCCUR TUESDAY THROUGH SATURDAY BUT THE SEVERE WEATHER THREAT IS LOW. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING ALONG AND SOUTH OF A LINE FROM BLUE EARTH TO OWATONNA AND RED WING IN MINNESOTA...AND FROM ELLSWORTH TO CHETEK IN WISCONSIN. MNZ077-078-084-085-092-093-WIZ016-024>028-040915- RICE-GOODHUE-WASECA-STEELE-FARIBAULT-FREEBORN-RUSK-PIERCE-DUNN- PEPIN-CHIPPEWA-EAU CLAIRE- 445 AM CDT SUN MAY 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MINNESOTA...SOUTHEAST MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. SEVERE WEATHER THREATS INCLUDE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ADDITIONAL THUNDERSTORMS ARE POSSIBLE FROM TUESDAY THROUGH FRIDAY. THE SEVERE WEATHER THREAT IS LOW. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED SUNDAY AFTERNOON AND EVENING.
In the hours before
Special weather statement, May 3, 9:32 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 932 AM CDT SUN MAY 3 2015 MNZ048-031500- POPE- 932 AM CDT SUN MAY 3 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN POPE COUNTY THROUGH 1000 AM CDT... AT 931 AM CDT...A STRONG THUNDERSTORM WAS OVER GLENWOOD AIRPORT...OR 20 MILES SOUTH OF ALEXANDRIA...MOVING EAST AT 20 MPH. DIME SIZE HAIL IS POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GLENWOOD...GROVE LAKE...VILLARD...WESTPORT...SEDAN...GLENWOOD AIRPORT...LAKE MINNEWASKA AND LONG BEACH. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN THE TWIN CITIES. LAT...LON 4548 9513 4551 9544 4569 9545 4572 9515 TIME...MOT...LOC 1431Z 269DEG 19KT 4561 9534 JPC
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 9:59 AM CDT | Special Weather Statement | MPX | Pope | 31 min |
| May 3, 4:03 PM CDT | Special Weather Statement | MPX | Carver | 27 min |
| May 3, 4:15 PM CDT | Special Weather Statement | MPX | Blue Earth, Le Sueur, Scott | 45 min |
| May 3, 4:20 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Dakota, Hennepin, Ramsey, Scott | 55 min |
| May 3, 4:31 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Le Sueur, Nicollet, Rice, Scott | 44 min |
| May 3, 4:48 PM CDT | Special Weather Statement | MPX | Anoka | 27 min |
| May 3, 5:08 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Dakota, Hennepin, Ramsey, Washington | 52 min |
| May 3, 5:21 PM CDT | Special Weather Statement | MPX | Dakota, Rice, Steele, Waseca | 54 min |
| May 3, 6:19 PM CDT | Severe Thunderstorm Warning | MPX | Faribault, Freeborn | 71 min |
| May 3, 6:26 PM CDT | Special Weather Statement | MPX | Goodhue, Steele | 34 min |
| May 3, 6:48 PM CDT | Severe Thunderstorm Warning | MPX | Freeborn, Steele | 27 min |
| May 3, 5:34 PM CDT | Severe Thunderstorm Warning | MPX | Pierce | 26 min |
| May 3, 5:58 PM CDT | Severe Thunderstorm Warning | MPX | Dunn, Pierce, Saint Croix | 62 min |
| May 3, 6:53 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Dunn, Eau Claire, Pepin | 67 min |
Nearby
Special Weather Statements in Minnesota, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.